Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal für die reine und angewandte Mathematik

Managing Editor: Weissauer, Rainer

Ed. by Colding, Tobias / Huybrechts, Daniel / Hwang, Jun-Muk / Williamson, Geordie

IMPACT FACTOR 2018: 1.859

CiteScore 2018: 1.14

SCImago Journal Rank (SJR) 2018: 2.554
Source Normalized Impact per Paper (SNIP) 2018: 1.411

Mathematical Citation Quotient (MCQ) 2018: 1.55

See all formats and pricing
More options …
Volume 2019, Issue 750


Generalized Lagrangian mean curvature flows: The cotangent bundle case

Knut Smoczyk
  • Institut für Differentialgeometrie and Riemann Center for Geometry and Physics, Leibniz Universität Hannover, Welfengarten 1, 30167 Hannover, Germany
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Mao-Pei Tsui
  • Department of Mathematics, National Taiwan University, Taipei 106, Taiwan; National Center for Theoretical Sciences, Mathematics Division, 1 Sec. 4, Roosevelt Rd., Taipei 106, Taiwan; and Department of Mathematics and Statistics, University of Toledo, 2801 W. Bancroft St, Toledo, Ohio 43606-3390, USA
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Mu-Tao Wang
Published Online: 2016-08-30 | DOI: https://doi.org/10.1515/crelle-2016-0047


In [18], we defined a generalized mean curvature vector field on any almost Lagrangian submanifold with respect to a torsion connection on an almost Kähler manifold. The short time existence of the corresponding parabolic flow was established. In addition, it was shown that the flow preserves the Lagrangian condition as long as the connection satisfies an Einstein condition. In this article, we show that the canonical connection on the cotangent bundle of any Riemannian manifold is an Einstein connection (in fact, Ricci flat). The generalized mean curvature vector on any Lagrangian submanifold is related to the Lagrangian angle defined by the phase of a parallel (n,0)-form, just like the Calabi–Yau case. We also show that the corresponding Lagrangian mean curvature flow in cotangent bundles preserves the exactness and the zero Maslov class conditions. At the end, we prove a long time existence and convergence result to demonstrate the stability of the zero section of the cotangent bundle of spheres.


  • [1]

    V. Arnol’d, First steps of symplectic topology, VIIIth international congress on mathematical physics (Marseille 1986), World Scientific Publishing, Singapore (1987), 1–16. Google Scholar

  • [2]

    T. Behrndt, Generalized Lagrangian mean curvature flow in Kähler manifolds that are almost Einstein, Complex and differential geometry, Springer Proc. Math. 8, Springer, Heidelberg (2011), 65–79. Google Scholar

  • [3]

    A. Chau, J. Chen and W. He, Lagrangian mean curvature flow for entire Lipschitz graphs, Calc. Var. Partial Differential Equations 44 (2012), no. 1–2, 199–220. CrossrefWeb of ScienceGoogle Scholar

  • [4]

    A. Chau, J. Chen and Y. Yuan, Lagrangian mean curvature flow for entire Lipschitz graphs II, Math. Ann. 357 (2013), no. 1, 165–183. Web of ScienceCrossrefGoogle Scholar

  • [5]

    K. Fukaya, P. Seidel and I. Smith, Exact Lagrangian submanifolds in simply-connected cotangent bundles, Invent. Math. 172 (2008), no. 1, 1–27. Web of ScienceCrossrefGoogle Scholar

  • [6]

    M. Gromov, Pseudoholomorphic curves in symplectic manifolds, Invent. Math. 82 (1985), no. 2, 307–347. CrossrefGoogle Scholar

  • [7]

    A. Jacob and S.-T. Yau, A special Lagrangian type equation for holomorphic line bundles, preprint (2014), http://arxiv.org/abs/1411.7457.

  • [8]

    N. V. Krylov, Nonlinear elliptic and parabolic equations of the second order, Math. Appl. (Soviet Series) 7, D. Reidel Publishing, Dordrecht 1987. Google Scholar

  • [9]

    I. Medoš and M.-T. Wang, Deforming symplectomorphisms of complex projective spaces by the mean curvature flow, J. Differential Geom. 87 (2011), no. 2, 309–341. CrossrefGoogle Scholar

  • [10]

    F. Lalondeois and J.-C. Sikorav, Sous-variétés lagrangiennes et lagrangiennes exactes des fibrés cotangents, Comment. Math. Helv. 66 (1991), no. 1, 18–33. CrossrefGoogle Scholar

  • [11]

    A. Neves, Singularities of Lagrangian mean curvature flow: Zero-Maslov class case, Invent. Math. 168 (2007), no. 3, 449–484. CrossrefWeb of ScienceGoogle Scholar

  • [12]

    A. Neves, Finite time singularities for Lagrangian mean curvature flow, Ann. of Math. (2) 177 (2013), no. 3, 1029–1076. Web of ScienceCrossrefGoogle Scholar

  • [13]

    A. Neves, Recent progress on singularities of Lagrangian mean curvature flow, Surveys in geometric analysis and relativity, Adv. Lect. Math. (ALM) 20, International Press, Somerville (2011), 413–438. Google Scholar

  • [14]

    S. Sasaki, On the differential geometry of tangent bundles of Riemannian manifolds, Tohoku Math. J. 10 (1958), no. 2, 338–354. CrossrefGoogle Scholar

  • [15]

    L. Simon, Asymptotics for a class of nonlinear evolution equations, with applications to geometric problems, Ann. of Math. (2) 118 (1983), no. 3, 525–571. CrossrefGoogle Scholar

  • [16]

    K. Smoczyk, M.-P. Tsui and M.-T. Wang, Curvature decay estimates of graphical mean curvature flow in higher codimensions, Trans. Amer. Math. Soc. (2016), 10.1090/tran/6624. Google Scholar

  • [17]

    K. Smoczyk and M.-T. Wang, Mean curvature flows of Lagrangian submanifolds with convex potentials, J. Differential Geom. 62 (2002), no. 2, 243–257. CrossrefGoogle Scholar

  • [18]

    K. Smoczyk and M.-T. Wang, Generalized Lagrangian mean curvature flows in symplectic manifolds, Asian J. Math. 15 (2011), no. 1, 129–140. CrossrefGoogle Scholar

  • [19]

    C.-J. Tsai and M.-T. Wang, The stability of the mean curvature flow in manifolds of special holonomy, preprint (2016), http://arxiv.org/abs/1605.03645.

  • [20]

    M.-P. Tsui and M.-T. Wang, Mean curvature flows and isotopy of maps between spheres, Comm. Pure Appl. Math. 57 (2004), no. 8, 1110–1126. CrossrefGoogle Scholar

  • [21]

    I. Vaisman, Symplectic geometry and secondary characteristic classes, Progr. Math. 72, Birkhäuser, Boston 1987. Google Scholar

  • [22]

    M.-T. Wang, Mean curvature flow of surfaces in Einstein four-manifolds, J. Differential Geom. 57 (2001), no. 2, 301–338. CrossrefGoogle Scholar

  • [23]

    M.-T. Wang, Long-time existence and convergence of graphic mean curvature flow in arbitrary codimension, Invent. Math. 148 (2002), no. 3, 525–543. CrossrefGoogle Scholar

  • [24]

    K. Yano and S. Ishihara, Tangent and cotangent bundles: Differential geometry, Pure Appl. Math. 16, Marcel Dekker, New York 1973. Google Scholar

  • [25]

    X. Zhang, Mean curvature flow for Lagrangian submanifolds with convex potentials, Master thesis, McGill University 2008. Google Scholar

About the article

Received: 2015-06-21

Revised: 2016-07-18

Published Online: 2016-08-30

Published in Print: 2019-05-01

Funding Source: Simons Foundation

Award identifier / Grant number: 239677

Funding Source: National Science Foundation

Award identifier / Grant number: DMS-1105483

Award identifier / Grant number: DMS-1405152

The first named author was supported by the DFG (German Research Foundation). The second named author was partially supported by a Collaboration Grant for Mathematicians from the Simons Foundation #239677 and in part by Taiwan MOST grant 104-2115-M-002-001-MY2. This material is based upon work supported by the National Science Foundation under Grant Numbers DMS-1105483 and DMS-1405152 (Mu-Tao Wang).

Citation Information: Journal für die reine und angewandte Mathematik (Crelles Journal), Volume 2019, Issue 750, Pages 97–121, ISSN (Online) 1435-5345, ISSN (Print) 0075-4102, DOI: https://doi.org/10.1515/crelle-2016-0047.

Export Citation

© 2019 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Toru Kajigaya and Keita Kunikawa
Journal of Geometry and Physics, 2018, Volume 128, Page 140

Comments (0)

Please log in or register to comment.
Log in